• Ronnie Ronnie
    January 13, 2009
    Out of control blood sugar
    Ronnie Ronnie
    January 13, 2009

    My blood sugar is all over the place.  It stays up all day and night.  No matter how much I exercise.  This a.m. when I got up it was 135 and after exercising for 30 mins. it went up to 149.  This is not the first time this has happened.  Do you have any idea why this is happening?

     

    Thank You

    Ronnie      

    READ MORE

FROM OUR EXPERTS

  • Cherise Nicole
    Health Guide
    January 14, 2009
    Cherise Nicole
    Health Guide
    January 13, 2009

    Ronnie-

     

    Hello! I am sorry to hear that you are having problems with your fasting blood sugar's.  There are 2 things that could be happening...You might be experiencing the Dawn Phenomenon or the Somogyi Effect.  Click here, it'll take you to information on both.  If you are having issues with either one you should talk to your physician because he or she may need to make adjustments to your medication. 

     

    During physical activity your body releases the sugar stored in your muscles and liver in order to provide energy. When your body is excited, like during exercise, it releases a hormone called adrenaline. Adrenaline releases the stores of sugar in your muscle and liver and results in raised blood sugars. Are you pumping, oral medications or doing injections? If you are pumping you can turn on your temp basal setting. it will only put out x amount of insulin while you are exercising. When I walk I turn my temp basal on and it gives me 20% of my basal dose.  If you are injecting, make sure you take something with you to bring your bg's back up; just in case you drop.

     

    Cherise

    Community Moderator


FROM OUR COMMUNITY

  • perlavillegas2985 February 12, 2009
    perlavillegas2985
    January 13, 2009

    Well first of all my name is Perla Villegas i am 23 years old. The doctor told me that if you have your sugar like that you need to rest for a while and drink a lot of water that is how your blood sugar level will come down. I have Diabetes too so i would like to talk to you more about this. Ok. take care. Bye.

    READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.